MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM/4.5MM LCP(TM) UNIVERSAL DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM/4.5MM LCP(TM) UNIVERSAL DRILL SLEEVE; GUIDE
Catalog Number 323.500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 during routine inspection, a universal drill sleeve was missing the drill bit and cap.There was no procedure and patient involvement.This report is for a universal drill sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 323.500; lot: 9497976; manufacturing site: bettlach; release to warehouse date: june 19, 2015 the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Service & repair history no service history review can be performed as part number 323.500 with lot number 9497976 is a lot/batch controlled item.The service history review is unconfirmed.Service & repair evaluation the customer reported the drill bit and cap were missing.The repair technician reported that the drill bit and retaining cap were missing.Missing parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: drill bit, retaining cap.The item was repaired per the inspection sheet, passed synthes final inspection on september 21, 2018 and will be returned to the customer upon completion of the service and repair process.Service record router completed through operation 41.Finalized service record will be archived.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM/4.5MM LCP(TM) UNIVERSAL DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7930787
Report Number2939274-2018-54123
Device Sequence Number2064210
Product Code FZX
UDI-Device Identifier10886982190864
UDI-Public(01)10886982190864
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.500
Device Lot Number9497976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1